Going off Ibrutinib: should we be worried?

Hi everyone. My husband was due to go in for a stem cell transplant this week but it has been delayed as he wasn't well on the day. Due to a theatre being unavailable for the donor (for taking cells from bone marrow), it's been put back two weeks.

This means my husband will now be off Ibrutinib for 18 days. Am very worried about this. He is in remission but I wonder what effect 18 days without Ibrutinib is going to have. The glands under his arms have already come up. His doctor assures us that's it's not a problem to go off Ibrutinib for this period. Has anyone been in similar situation?

6 Replies

  • Sounds like you two are in a real tough spot. I wouldn't want to be off the meds more than that.

    I hope the donor is a perfect match .

    🙏 to you both.


  • I went off Imbruvica last year and I posted the same question. Please read it. All the side effects disappeared as soon as I started back on Imbruvica.


  • I stopped taking Ibrutinib for 10 days after being on it for 3 months. All my lymph nodes swelled up alarmingly after about 3 days, but within a few days of resuming Ibrutinib, the nodes all went down again and now I wouldn't know I ever had them. I wish you and your husband well.

  • Here is a post from Dr Sharman. I believe Dr Koffman also commented on it:


  • hello, i missed this when it was first posted. my husband is now over 100 days from HSCT, after 5 months in ibrutinib got him in shape for it. so far so good, he may still feel crappy a lot of the time from the drugs, but if you look back a couple of weeks you can see improvement. and the tests show the transplant has "taken". recovery is a very long very slow process. we wish you and your husband the very best.

  • Hi there

    Thanks for your post. My husband is now at day seven post transplant. He's been told the next week is when he will probably feel the worst. Just holding our breaths that it will all work out okay.

You may also like...